Advertisement

Borel-Weil Theory for Loop Groups

  • Karl-Hermann Neeb
Part of the DMV Seminar Band book series (OWS, volume 31)

Abstract

Let K be a compact Lie group and \(LK : = {C^\infty }({\mathbb{S}^1},K)\) the group of smooth loops with values in K. This is a group under pointwise multiplication and it carries the structure of a Lie group modeled over the Frechet space \(L\mathfrak{k} : = {C^\infty }({\mathbb{S}^1},\mathfrak{k})\) of smooth loops with values in the Lie algebra of \(\mathfrak{k}\). These notes grew out of a reworking of the proof of the Borel-Weil theory for loop groups as it is presented in the book of Pressley and Segal ([PS86]). Our main objective is to develop the techniques which are relevant for this theory in the setting of the Frechet groups of smooth loops from an analytic point of view. We will describe an intrinsic construction of the irreducible positive energy representations which does not refer to embeddings of loop groups into infinite-dimensional classical Banach Lie groups as in [GW84] and in [Ner83]. For an algebraic version of a Borel-Weil Theorem for general KacMoody groups, considered as algebraic groups of infinite type, we refer to [Ka85b, p. 192]. Generalizations of Bott-Borel-Weil theory to direct limits of Lie groups are discussed in [NRW99]. A realization of the spin representation of the group O(∞, C) in a Frechet space of holomorphic sections is constructed by Neretin in [Ner87].

Keywords

Central Extension Holomorphic Section Loop Group Smooth Action Frechet Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A1b93]
    Albeverio, S., R. J. Hoegh-Krohn, J. A. Marion, D. H. Testard, and B. S. Torresani, “Noncommutative Distributions ¨C Unitary representations of Gauge Groups and Algebras,” Pure and Applied Mathematics 175, Marcel Dekker, New York, 1993Google Scholar
  2. [Bo58]
    Bott, R., The space of loops on a Lie group, Michigan Math. J. 5 (1958), 35–61MathSciNetCrossRefzbMATHGoogle Scholar
  3. [Br93]
    Bredon, G. E., “Topology and Geometry,” Graduate Texts in Mathematics 139, Springer-Verlag, Berlin, 1993Google Scholar
  4. [GW84]
    Goodman, R., and N. R. Wallach, Structure and unitary cocycle representations of loop groups and the group of diffeomorphism,s of the circle, J. reine ang. Math. 347 (1984), 69–133MathSciNetzbMATHGoogle Scholar
  5. [GW85]
    Goodman, R., and N. R. Wallach, Projective unitary positive energy representations of Diff (\({\mathbb{S}^1}\)), J. Funct. Anal. 63 (1985), 299–312MathSciNetCrossRefzbMATHGoogle Scholar
  6. [Ha82]
    Hamilton, R., The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. 7 (1982), 65–222MathSciNetCrossRefzbMATHGoogle Scholar
  7. [He89]
    Herve, M., “Analyticity in Infinite-dimensional Spaces,” de Gruyter, Berlin,1989CrossRefGoogle Scholar
  8. [HoMo98]
    Hofmann, K. H., and S. A. Morris, “The Structure of Compact Groups,” Studies in Math., de Gruyter, Berlin, 1998Google Scholar
  9. [Ka85a]
    Kac, V. G., Ed., “Infinite-dimensional Groups with Applications,” Mathematical Sciences Research Institute Publications 4, Springer-Verlag, Berlin, Heidelberg, New York, 1985Google Scholar
  10. [Ka85b]
    Kac, V. G., Ed.Constructing groups associated to infinite-dimensional Lie algebras,in [Ka85a]Google Scholar
  11. [Ka90]
    Kac, V. G., Ed., “Infinite-dimensional Lie Algebras,” Cambridge University Press, 3rd print-ing, 1990Google Scholar
  12. [KP83]
    Kac, V. G., and D. H. Peterson, Regular functions on certain infinite-dimensional groups, in “Arithmetic and Geometry”, Vol. 2, Ed., M. Artin and J. Tate, Birkhauser, Boston, 1983Google Scholar
  13. [KP84]
    Kac, V. G., and D. H. Peterson, Unitary structure in representations of infinite-dimensional groups and a convexity theorem, Invent. Math. 76 (1984), 1–14MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Mi83]
    Milnor, J., Remarks on infinite-dimensional Lie groups, Proc Summer School on Quantum Gravity, B. DeWitt ed., Les Houches, 1983Google Scholar
  15. [Mi95]
    Mimura, M., Homotopy theory of Lie groups,in “Handbook of algebraic topol-ogy,” I. M. James, ed., Amsterdam, Elsevier Science B. V., 1995, 951–991CrossRefGoogle Scholar
  16. [NRW99]
    Natarajan, L., E. Rodriguez-Carrington, and J. A. Wolf, The Bott-BorelWeil theorem for direct limit groups, Transactions of the Amer. Math. Soc., to appearGoogle Scholar
  17. [Ne99]
    Neeb, K.-H., “Holomorphy and Convexity in Lie Theory,” Expositions in Mathematics 28, de Gruyter Verlag, Berlin, 1999Google Scholar
  18. [Ne00a]
    Neeb, K.-H., Infinite-dimensional groups and their representations,in this volumeGoogle Scholar
  19. [Ne00b]
    Neeb, K.-H., Central extensions of infinite-dimensional Lie groups, Preprint, TU Darmstadt, 2000Google Scholar
  20. [Ner83]
    Neretin, Y., Boson representation of the diffeomorphisms of the circle, Sov. Math. Dokl. 28 (1983), 411–414zbMATHGoogle Scholar
  21. [Ner87]
    [Ner87] Neretin, Y., On spinor representations of O(oo, C), Sov. Math. Dokl. 34:1 (1987), 71–74Google Scholar
  22. [Pe86]
    [Pe86] Perelomov, “Generalized Coherent States and their Applications,” Springer, Berlin, 1986CrossRefGoogle Scholar
  23. [PK83]
    [PK83] Peterson, D. H., and V. G. Kac, Infinite flag varieties and conjugacy theorems, Proc. Nat. Acad. Sci. USA 80 (1983), 1778–1782MathSciNetCrossRefzbMATHGoogle Scholar
  24. PS86]
    [ Pressley, A., and G. Segal, “Loop Groups,” Oxford University Press, Oxford, 1986Google Scholar
  25. [Su97]
    [Su97] Suto, K., Borel- Weil type theorem for the flag manifold of a general Kac-Moody algebra, J. of Algebra 193 (1997), 529–551MathSciNetCrossRefzbMATHGoogle Scholar
  26. [Wa72]
    Warner, G., “Harmonic Analysis on Semisimple Lie Groups I,” Springer, Berlin, Heidelberg, New York, 1972CrossRefGoogle Scholar
  27. [Wu00]
    Wurzbacher, T., Fermionic second quantization and the geometry of the re-stricted Grassmannian, in this volumeGoogle Scholar

Copyright information

© Springer Basel AG 2001

Authors and Affiliations

  • Karl-Hermann Neeb
    • 1
  1. 1.Technische Universität DarmstadtFachbereich MathematikDarmstadtGermany

Personalised recommendations